Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Austin/San Antonio, TX

March 29, 2011Maverick County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 29, 2011, 9:32 PM CDT for Maverick County, Texas. It was in force for 58 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 9:32 PM CDT (02:32 UTC)
Expired
Mar 29, 2011, 10:30 PM CDT
In force
58 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 72 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 9:55 PM CDTHAIL 1Eagle Pass, TX
Mar 29, 10:00 PM CDTHAIL 13 N Eagle Pass, TX
Mar 29, 10:05 PM CDTHAIL 0.25Eagle Pass, TX
Mar 29, 10:05 PM CDTHAIL 0.75Eagle Pass, TX
Mar 29, 10:15 PM CDTHAIL 0.2518 Nnw Eagle Pass, TX
Mar 29, 10:17 PM CDTHAIL 0.88Eagle Pass, TX
Mar 29, 10:38 PM CDTHAIL 17 Se Eagle Pass, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 3:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1803 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS54 KEWX 300232
SVREWX
TXC323-300330-
/O.NEW.KEWX.SV.W.0007.110330T0232Z-110330T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
932 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAVERICK COUNTY...

* UNTIL 1030 PM CDT.

* AT 929 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
  BALL SIZE.  THIS STORM WAS LOCATED 15 MILES NORTHWEST OF EAGLE
  PASS...OR 15 MILES SOUTHWEST OF QUEMADO...AND MOVING EAST
  AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE EAGLE PASS...PALOMA...ROSITA
  NORTH...ROSITA SOUTH AND EL INDIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2822 10013 2836 10034 2839 10037 2850 10038
      2854 10043 2858 10042 2865 10051 2881 10055
      2884 10060 2889 10062 2893 10066 2899 10066
      2894 10014
TIME...MOT...LOC 0232Z 284DEG 33KT 2878 10076

$$
4 follow-up statements
312 
WWUS54 KEWX 300243
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 PM CDT TUE MAR 29 2011

TXC323-300330-
/O.CON.KEWX.SV.W.0007.000000T0000Z-110330T0330Z/
MAVERICK TX-
943 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR MAVERICK COUNTY...

AT 938 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE.  THIS STORM WAS LOCATED 15 MILES NORTHWEST OF EAGLE PASS...OR 
13 MILES SOUTHWEST OF QUEMADO...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE LAUGHLIN AFB AUX FIELD...
ELM CREEK...SECO MINES...EAGLE PASS...PALOMA...EIDSON ROAD...LAS
QUINTAS FRONTERIZAS...ROSITA NORTH...ROSITA SOUTH AND EL INDIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2822 10013 2836 10034 2839 10037 2850 10038
      2854 10043 2858 10042 2865 10051 2881 10055
      2884 10060 2889 10062 2893 10066 2899 10066
      2894 10014
TIME...MOT...LOC 0243Z 285DEG 28KT 2877 10068

$$
005 
WWUS54 KEWX 300252
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 PM CDT TUE MAR 29 2011

TXC323-300330-
/O.CON.KEWX.SV.W.0007.000000T0000Z-110330T0330Z/
MAVERICK TX-
952 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR MAVERICK COUNTY...

AT 951 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE.  THIS STORM WAS LOCATED 6 MILES WEST OF SECO MINES...OR 7 MILES
WEST OF EAGLE PASS...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE LAUGHLIN AFB AUX FIELD...
ELM CREEK...PALOMA...EIDSON ROAD...LAS QUINTAS FRONTERIZAS...ROSITA
NORTH...ROSITA SOUTH AND EL INDIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2822 10013 2836 10034 2839 10037 2850 10038
      2854 10043 2858 10042 2865 10051 2881 10055
      2884 10060 2889 10062 2893 10066 2899 10066
      2894 10014
TIME...MOT...LOC 0253Z 285DEG 28KT 2874 10058

$$
307 
WWUS54 KEWX 300303
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 PM CDT TUE MAR 29 2011

TXC323-300330-
/O.CON.KEWX.SV.W.0007.000000T0000Z-110330T0330Z/
MAVERICK TX-
1003 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR MAVERICK COUNTY...

AT 1000 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE.  THIS STORM WAS LOCATED NEAR EAGLE PASS...MOVING EAST AT 30
MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE PALOMA...EIDSON ROAD...LAS
QUINTAS FRONTERIZAS...ROSITA NORTH...ROSITA SOUTH AND EL INDIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2822 10013 2836 10034 2839 10037 2850 10038
      2854 10043 2858 10042 2865 10051 2881 10055
      2884 10060 2889 10062 2893 10066 2899 10066
      2894 10014
TIME...MOT...LOC 0303Z 285DEG 28KT 2872 10049

$$
295 
WWUS54 KEWX 300317
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1017 PM CDT TUE MAR 29 2011

TXC323-300330-
/O.CON.KEWX.SV.W.0007.000000T0000Z-110330T0330Z/
MAVERICK TX-
1017 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR MAVERICK COUNTY...

AT 1014 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE.  THIS STORM WAS LOCATED NEAR ROSITA NORTH...OR NEAR EAGLE
PASS...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE EL INDIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2822 10013 2836 10034 2839 10037 2850 10038
      2854 10043 2858 10042 2865 10051 2881 10055
      2884 10060 2889 10062 2893 10066 2899 10066
      2894 10014
TIME...MOT...LOC 0316Z 286DEG 25KT 2870 10040

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:29 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 29, 8:29 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT TUE MAR 29 2011

.DISCUSSION...
CLEARANCE OF THE FIRST WAVE OF COUNTIES FROM THE WATCH AT 8 PM
IS IN RESPONSE TO AN AGGRESSIVE FRONTAL PUSH WITH WINDS JUMPING TO
NORTHERLY 3-4 KFT AGL BEHIND THE FRONT. THUS SEVERE THREAT FROM
POST FRONTAL ACTIVITY SHOULD BE ALMOST NIL. ISOLATED ALONG
FRONTAL SEVERE THREAT CONTINUES SOUTH OF HWY 90...MAINLY W OF SAT.
WILL WORK ON SOME LOWERING POPS AND LOWERING MIN TEMPS IN
PREPARATION FOR THE NEXT ROUND OF WARNING CLEARANCES.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT TUE MAR 29 2011/

UPDATE...
EARLY UPDATE TO REFRESH FRONTAL TIMING AND WX TYPES...AS MOST OF
THE ACTIVITY TO THE EAST WILL BE SHOWERS UNTIL THE FRONT PUSHES
THROUGH. WITH THE FRONT ALREADY ENTERING THE NORTHERN PARTS OF THE
AUSTIN METRO AREA...ANOTHER UPDATE WILL BE NEEDED SOON TO REDUCE
POPS. QPF ADJUSTED DOWN FOR THE CENTRAL TX AS POST FRONTAL
CONVECTION IS EXPECTED TO BE MINIMAL. SEVERE POTENTIAL REMAINS
BEST TO THE WEST BUT COULD EXPAND FARTHER EAST TOWARD THE SAT AREA
AS THE COLD FRONT DRAWS NEAR US HIGHWAY 90 BY 9 PM.

PREV DISCUSSION... /ISSUED 610 PM CDT TUE MAR 29 2011/

AVIATION...
A STRONG COLD FRONT WILL PUSH THROUGH SOUTH CENTRAL TEXAS AS AN
UPPER AIR TROUGH MOVES ACROSS THE REGION. ALONG WITH AFTERNOON
HEATING OF A MOIST UNSTABLE AIR MASS WILL RESULT IN THE DEVELOPMENT
OF SCATTERED SHRA/TSRA. ISOLATED TSRA WILL BE SEVERE WITH 1" OR
LARGER HAIL AND DAMAGING WINDS IN EXCESS OF 50 KNOTS BEFORE 04Z.
OTHERWISE VFR-MVFR CIGS WILL LOWER TO IFR BEHIND THE COLD FRONT
WITH GUSTY NORTH WINDS 10-20 KNOTS. SHRA/TSRA WILL DIMINISH BEHIND
THE COLD FRONT OVC IFR-MVFR CIGS CONTINUING IN THE OVERNIGHT AND
WEDNESDAY MORNING HOURS.

PREV DISCUSSION... /ISSUED 338 PM CDT TUE MAR 29 2011/

DISCUSSION...
UPPER LEVEL SHORT WAVE ENERGY MOVING THIS AFTERNOON ACROSS NORTHERN
TEXAS WITH 25-35 KNOTS AT 6KM (ACCORDING TO LATEST PROFILER OBS)
WILL ENHANCE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON/EARLY
EVENING ACROSS SOUTH CENTRAL TEXAS. AS OF 300 PM...A PACIFIC FRONTAL
BOUNDARY WAS LOCATED FROM BRADY(CENTRAL TEXAS) TO SONARA TO SOUTH OF
SHEFFIELD. THIS FEATURE IS FORECAST TO PUSH SOUTHEASTWARD AND MEET
WITH A WARM FRONTAL BOUNDARY LOCATED ACROSS THE COASTAL BEND AREA.

CURRENTLY...MUCH OF SOUTH CENTRAL TEXAS IS UNDER MOSTLY TO CLOUDY
SKIES WITH THE EXCEPTION OF THE WESTERN PORTION OF VAL VERDE COUNTY
AND THE WESTERN EDWARDS PLATEAU AREA AND SOME LOCATIONS OVER THE FAR
EASTERN COUNTIES. WE ARE ANTICIPATING FOR CLOUDS TO ERODE A BIT
WITHIN THE NEXT FEW HOURS WHILE THE SURFACE HEATS UP. HAVING SAID
THAT, THE POTENTIAL FOR STRONG THUNDERSTORMS AND GUSTY WINDS AS
WELL AS LARGE HAIL IS POSSIBLE LATE THIS AFTERNOON/EARLY EVENING
MAINLY ALONG THE MIDDLE RIO GRANDE VALLEY, EDWARDS PLATEAU,
WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. HEAVY DOWNPOURS ARE
POSSIBLE MAINLY ACROSS THE FAR SOUTHEASTERN COUNTIES AS
PRECIPITABLE WATER VALUES ARE ANTICIPATED TO INCREASE OVER THE
COASTAL BEND AREA AND SOUTH TEXAS. THE MAIN THREAT THIS
AFTERNOON/EARLY EVENING WILL BE LARGE HAIL SIZE AND STRONG GUSTY
WINDS. STORM TOTAL AMOUNTS COULD RANGE FROM AN INCH TO TWO INCHES
OVER THE MOST AFFECTED AREAS.

LATEST SPC MESOSCALE DISCUSSION MENTIONED ABOUT A POSSIBLE WATCH FOR
SEVERE POTENTIAL ACROSS THE MIDDLE RIO GRANDE VALLEY, THE EDWARDS
PLATEAU AND SOUTHERN PARTS OF THE HILL COUNTRY. THEREFORE, WE ARE
MONITORING THE WEATHER CLOSELY AS THIS POTENTIAL SEVERE EVENT
UNFOLDS.

LATER THIS EVENING...WEATHER CONDITIONS WILL IMPROVE OVER SOUTH
CENTRAL TEXAS AS THE PACIFIC FRONT MOVES AWAY FROM THE AREA AROUND
MIDNIGHT/OVERNIGHT PERIOD AND A RELATIVE ZONAL FLOW ALOFT RETURNS.

ON WEDNESDAY...EXPECT MOSTLY CLOUDY TO CLOUDY SKIES IN THE MORNING
AS COLD AIR ADVECTION GETS TRAP UNDER THE BOUNDARY LAYER.
HOWEVER...DURING THE AFTERNOON...CLOUDS ARE EXPECTED TO CLEAR OUT AS
A SURFACE RIDGE BUILDS OVER THE AREA AND NORTHERLY WIND FLOW PUSHES
THE CLOUDINESS TOWARD THE RIO GRANDE VALLEY.

THURSDAY AND CONTINUING UNTIL THE UPCOMING WEEKEND...SOUTHERLY
FLOW RETURNS FOR MUCH OF SOUTH CENTRAL TEXAS BRINGING BACK SLIGHTLY
ABOVE NORMAL TEMPS. EXPECT SOME CLOUDINESS IN THE MORNING PERIOD
ESPECIALLY THURSDAY AND FRIDAY...BUT CLEARING IN THE AFTERNOONS FOR PARTLY
CLOUDY TO MOSTLY SUNNY SKIES.

A COLD FRONT IS EXPECTED TO CROSS SOUTH CENTRAL TEXAS AT THE
BEGINNING OF THE UPCOMING WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              48  67  49  81  58 /  40  10  -    0   0
AUSTIN BERGSTROM INTL AIRPORT  49  68  46  80  56 /  50  20  -    0   0
NEW BRAUNFELS MUNI AIRPORT     50  69  50  81  57 /  50  10  10   0   0
BURNET MUNI AIRPORT            44  65  47  80  57 /  30  10  -    0   0
DEL RIO INTL AIRPORT           56  73  58  85  57 /  40  10  10  -   -
GEORGETOWN MUNI AIRPORT        45  65  48  79  57 /  40  10  -    0   0
HONDO MUNI AIRPORT             54  73  54  84  56 /  40  10  -    0   0
SAN MARCOS MUNI AIRPORT        49  69  49  81  57 /  50  10  -    0   0
LA GRANGE - FAYETTE REGIONAL   53  68  50  76  56 /  50  20  10   0  -
SAN ANTONIO INTL AIRPORT       52  73  52  81  57 /  40  10  10   0   0
STINSON MUNI AIRPORT           54  74  53  83  56 /  40  10  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...01
PUBLIC SERVICE/DATA COLLECTION...19
WARNING OPERATIONS...04
Hazardous weather outlook, Mar 29, 4:13 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 PM CDT TUE MAR 29 2011

TXZ171>173-183>194-202>209-217>225-228-302115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
413 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS
AFTERNOON ACROSS MUCH OF SOUTH CENTRAL TEXAS. THE MAIN THREAT
WILL BE LARGE HAIL...BUT STRONG WINDS WILL ALSO BE POSSIBLE. THERE
IS ONLY AN ISOLATED POTENTIAL FOR HEAVY RAINFALL AMOUNTS OVER ONE
INCH...MAINLY FOR AREAS EAST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER VAL VERDE
COUNTY ON SUNDAY AND OVER THE RIO GRANDE PLAINS MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND THIS EVENING.

In the hours before

Special weather statement, Mar 29, 4:58 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
458 PM CDT TUE MAR 29 2011

TXZ183-292230-
VAL VERDE-
458 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 530 PM
CDT...

AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF LANGTRY...MOVING EAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BAKERS CROSSING...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Mar 29, 6:26 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
626 PM CDT TUE MAR 29 2011

TXZ184-300000-
EDWARDS-
626 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDWARDS COUNTY UNTIL
700 PM CDT...

AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF CARTA VALLEY...OR 13 MILES
SOUTHEAST OF LOMA ALTA...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL EDWARDS COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Mar 29, 6:56 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT TUE MAR 29 2011

TXZ184-300030-
EDWARDS-
656 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EDWARDS COUNTY UNTIL 730
PM CDT...

AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES WEST OF BARKSDALE...OR 19 MILES
SOUTHWEST OF ROCKSPRINGS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN EDWARDS COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Mar 29, 7:21 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 PM CDT TUE MAR 29 2011

TXZ184-185-202-203-300045-
EDWARDS-KINNEY-REAL-UVALDE-
721 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY...
NORTHWESTERN UVALDE...SOUTHWESTERN REAL AND SOUTHERN EDWARDS COUNTIES
UNTIL 745 PM CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF BARKSDALE...OR 24 MILES SOUTH OF
ROCKSPRINGS...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VANCE...
  CAMP WOOD...
  BARKSDALE...
  MONTELL...
  LAGUNA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Special weather statement, Mar 29, 9:26 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 PM CDT TUE MAR 29 2011

TXZ217-300315-
MAVERICK-
926 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK COUNTY UNTIL 1015 PM
CDT...

AT 920 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF QUEMADO...OR 20 MILES
NORTHWEST OF EAGLE PASS...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EAGLE PASS...
  EL INDIO...
  PALOMA...
  ROSITA NORTH...
  ROSITA SOUTH...
  LAUGHLIN AFB AUX FIELD...
  ELM CREEK...
  SECO MINES...
  EIDSON ROAD...
  LAS QUINTAS FRONTERIZAS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:41 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde64 min
Mar 29, 10:28 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala47 min
Mar 29, 11:44 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.